Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 23, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 14, 2010, 3:32 AM MST. It took effect at Dec 14, 2010, 12:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2010, 3:32 AM MST (10:32 UTC)
- In effect from
- Dec 14, 2010, 12:00 PM MST
- Expired
- Dec 14, 2010, 9:18 PM MST
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
988 WWUS75 KTFX 141032 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 332 AM MST TUE DEC 14 2010 MTZ010-048-141145- /O.CAN.KTFX.HW.A.0013.101214T1900Z-101215T1200Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU 332 AM MST TUE DEC 14 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. STRONG WINDS ARE NOT EXPECTED AT THIS TIME IN THE CUT BANK AREA AND OVER THE SOUTHERN ROCKY MOUNTAIN FRONT. THUS THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ MTZ009-141500- /O.UPG.KTFX.HW.A.0013.101214T1900Z-101215T1200Z/ /O.NEW.KTFX.HW.W.0023.101214T1900Z-101215T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 332 AM MST TUE DEC 14 2010 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM MST WEDNESDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS ARE EXPECTED OVER THE NORTHERN ROCKY MOUNTAIN FRONT THIS AFTERNOON AND EVENING...BEFORE DIMINISHING EARLY WEDNESDAY MORNING * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS IN EXCESS OF 65 MPH ARE POSSIBLE ACROSS RIDGE TOPS...AND THROUGH SOME WIND FAVORED CANYONS AND GAPS. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES OR PULLING A TRAILER...SHOULD BE PREPARED FOR STRONG WIND GUSTS. AREAS OF BLOWING SNOW ARE POSSIBLE...IN WHICH VISIBILITIES COULD BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BROWNING...AND LOCATIONS ALONG HIGHWAY 2 FROM EAST GLACIER PARK TO MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
302 WWUS75 KTFX 141126 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 426 AM MST TUE DEC 14 2010 MTZ009-142200- /O.CON.KTFX.HW.W.0023.101214T1900Z-101215T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 426 AM MST TUE DEC 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM MST WEDNESDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS ARE EXPECTED OVER THE NORTHERN ROCKY MOUNTAIN FRONT THIS AFTERNOON AND EVENING...BEFORE DIMINISHING EARLY WEDNESDAY MORNING * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS IN EXCESS OF 65 MPH ARE POSSIBLE ACROSS RIDGE TOPS...AND THROUGH SOME WIND FAVORED CANYONS AND GAPS. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES OR PULLING A TRAILER...SHOULD BE PREPARED FOR STRONG WIND GUSTS. AREAS OF BLOWING SNOW ARE POSSIBLE...IN WHICH VISIBILITIES COULD BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BROWNING...AND LOCATIONS ALONG HIGHWAY 2 FROM EAST GLACIER PARK TO MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
497 WWUS75 KTFX 142127 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 227 PM MST TUE DEC 14 2010 MTZ009-150600- /O.CON.KTFX.HW.W.0023.000000T0000Z-101215T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 227 PM MST TUE DEC 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS ARE EXPECTED OVER THE NORTHERN ROCKY MOUNTAIN FRONT LATE THIS AFTERNOON AND OVERNIGHT... BEFORE DIMINISHING EARLY WEDNESDAY MORNING * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS IN EXCESS OF 65 MPH ARE POSSIBLE ACROSS RIDGE TOPS...AND THROUGH SOME WIND FAVORED CANYONS AND GAPS. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES OR PULLING A TRAILER...SHOULD BE PREPARED FOR STRONG WIND GUSTS. AREAS OF BLOWING SNOW ARE POSSIBLE...IN WHICH VISIBILITIES COULD BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY THROUGH MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: BROWNING...AND LOCATIONS ALONG HIGHWAY 2 FROM EAST GLACIER PARK TO MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
366 WWUS75 KTFX 150418 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 918 PM MST TUE DEC 14 2010 MTZ009-150530- /O.CAN.KTFX.HW.W.0023.000000T0000Z-101215T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 918 PM MST TUE DEC 14 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. THE COLD FRONT THAT BROUGHT STRONG WINDS TO THE ROCKY MOUNTAIN FRONT HAS MOVED WELL EAST OF THE REGION WITH WINDS GRADUALLY DIMINISHING THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 13, 10:55 PM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 13, 10:55 PM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 PM MST MON DEC 13 2010 .DISCUSSION... CURRENT FORECAST IS GENERALLY ON TRACK FOR THE REMAINDER OF TONIGHT. MOISTURE INCREASES FROM THE WEST ACROSS THE FORECAST AREA...MAINLY AFTER MIDNIGHT AS LEAD ENERGY IN ADVANCE OF THE INCOMING UPPER LEVEL TROUGH ALONG THE WEST COAST REACHES THE CONTINENTAL DIVIDE. LATEST MODEL DATA BRINGS SOME OF THE SHOWER ACTIVITY CURRENTLY IN EASTERN WA/OR INTO WESTERN PORTIONS OF N-CENTRAL MT TUES MORNING AND HAVE ADJUSTED POPS UPWARD A BIT TO ACCOUNT FOR THIS. STRONG WINDS STILL APPEAR LIKELY BY TOMORROW AFTERNOON ALONG THE ROCKY MTN FRONT AND ADJACENT PLAIN AS THE COLD FRONT CROSSES THE REGION AND SURFACE LOW PRESSURE DEEPENS TO THE LEE OF THE CANADIAN ROCKIES IN SOUTHERN ALBERTA TUESDAY EVENING. AS THE COLD FRONT SAGS SE THROUGH SW MT TOMORROW AFTN/EVE...MODELS DEVELOP GOOD LIFT ALONG THE BOUNDARY UNDER STRONG FORCING FROM THE UPPER LEVEL SHORTWAVE AND FAVORABLE JET SUPPORT ALONG WITH DECENT FRONTOGENIC FORCING IN THE MID LEVELS. ALONG WITH THE HIGHER ELEVATION SNOW THAT WILL PRECEDE AND FOLLOW THE FRONT...EXPECT A BRIEF PERIOD OF POTENTIALLY MODERATE SNOW TO ACCOMPANY AND PRECEDE THE FRONTAL PASSAGE IN THE LATE AFTN/EARLY EVENING HRS ALONG THE I-90 CORRIDOR...INCLUDING THE BOZEMAN AREA WHERE 1-3 INCHES OF SNOW MAY OCCUR IN A BRIEF TIME PERIOD. WILL THEREFORE EXPAND THE WINTER WX ADVISORY TO INCLUDE ALL ELEVATIONS IN SW MT. HOENISCH && .AVIATION... UPDATED 0555Z. INCREASING SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING MID AND HIGH CLOUDS TO THE AREA OVERNIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES WESTERN MONTANA. PRECIPITATION WILL DEVELOP OVER THE WESTERN MOUNTAINS AND BEGIN TO SPREAD EAST OVER THE PLAINS AFTER 12Z. SURFACE WINDS WILL AGAIN BECOME GUSTY ON TUESDAY AS A COLD FRONT MOVES ACROSS THE AREA BEGINNING TUESDAY MORNING. VFR CONDITIONS PREVAIL WITH INCREASING MVFR CONDITIONS DUE TO LOWERING CEILINGS AND PRECIPITATION AFTER 12Z. && .PREV DISCUSSION... /ISSUED 440 PM MST MON DEC 13 2010/ ABOVE NORMAL TEMPERATURES TO MUCH OF MY FORECAST AREA TODAY. CURRENTLY THE ONLY EXCEPTION IS BLAINE COUNTY WHERE TEMPERATURES REMAIN BELOW FREEZING DUE TO THE SURFACE LOW PRESSURE TROUGH REMAINING ENTRENCHED WEST OF THIS REGION. MODELS CONTINUE TO INSIST THAT THE SURFACE TROUGH WILL EVENTUALLY MOVE EAST ALLOWING WARMING WESTERLY WINDS TO PUSH INTO BLAINE COUNTY EITHER LATE TONIGHT OR EARLY ON TUESDAY. MEANWHILE ANOTHER UPPER LEVEL TROUGH IS EXPECTED TO PUSH INTO WESTERN MONTANA BY TUESDAY AFTERNOON. AHEAD OF THIS TROUGH THERE WILL BE INCREASINGLY MOIST SOUTHWESTERLY FLOW WITH MOUNTAIN SNOWS BECOMING WIDESPREAD ALONG THE CONTINENTAL DIVIDE AND IN SOUTHWEST MONTANA. AT THIS TIME IT APPEARS THAT ACCUMULATING SNOWS IN SOUTHWEST MONTANA WILL BE ENOUGH TO WARRANT A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 6000 FEET INCLUDING WEST YELLOWSTONE AND MANY OF THE PASSES BETWEEN MONTANA AND IDAHO. NORTHWARD ALONG THE CONTINENTAL DIVIDE WILL ALSO RECEIVE ABUNDANT SNOW BUT IT DOES NOT APPEAR THAT WINTER WEATHER HIGHLIGHTS WILL BE REQUIRED AT THIS TIME. INSTEAD...WINDS WILL ONCE AGAIN INCREASE ALONG THE EAST SLOPES OF THE ROCKIES... POSSIBLY REACHING HIGH WIND CRITERIA ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS. HAVE ISSUED A HIGH WIND WATCH FOR TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR THIS REGION. ALSO...AS MOISTURE INCREASES AND SPREADS ACROSS THE PLAINS ON TUESDAY...THERE IS A CONTINUING RISK FOR FREEZING RAIN ACROSS PORTIONS OF NORTH CENTRAL MONTANA MAINLY NORTH OF A GREAT FALLS TO LEWISTOWN LINE. BULK OF THE MOISTURE ASSOCIATED WITH THE WEATHER SYSTEM WILL MOVE EAST OF THE REGION TUESDAY NIGHT AND A COOL AIRMASS WILL ONCE AGAIN PUSH INTO THE REGION FOR COOLER TEMPERATURES BY WEDNESDAY. MPJ WEDNESDAY NIGHT THROUGH MONDAY...AGREEMENT BETWEEN EXTENDED RANGE FORECAST MODELS ON TIMING AND EXTENT OF WEATHER SYSTEMS DURING THIS PERIOD IS FAIR TO POOR. HOWEVER IN A BROAD SENSE THEY DO AGREE THAT WE WILL CONTINUE TO SEE AN ACTIVE PATTERN WITH COLDER THAN NORMAL TEMPERATURES. DIFFERENCES ARE APPARENT RIGHT AT THE START OF THE PERIOD AS GFS MODEL KEEPS CLOSED LOW OVER SRN SASKATCHEWAN AND PUSHES ACCOMPANYING BACKDOOR COLD FRONT WITH LIGHT SNOW INTO NORTH CENTRAL AND PARTS OF CENTRAL MT THURS AFTN INTO FRI. MEANWHILE... EUROPEAN MODEL BRINGS AN UPPER LEVEL RIDGE OVER THE REGION WITH MORE SEASONAL TEMPS. EUROPEAN SOLUTION IS ALSO QUICKER IN BRINGING IN LEADING SHORTWAVE TROF FROM BROAD UPPER LEVEL LOW PRESSURE SYSTEM OFF THE BC/WA COAST NEXT WEEKEND...GENERATING LIGHT SNOW OVER SOUTHWEST MT AS EARLY AS SAT MORNING...ABOUT 12 HRS BEFORE THE GFS. MODELS IN BETTER SYNC ON SUNDAY AS MORE ENERGY AND MOISTURE FROM THE PACIFIC LOW MOVES EAST OF DIVIDE...CREATING A CHANCE OF LIGHT SNOW OVER MOST/ALL OF OUR AREA DURING THE DAYTIME HOURS AND THEN SLIGHT BREAK IN PRECIP LATE SUN BEFORE NEXT WAVE OF WAVE OF MOISTURE ARRIVES ON MON...BUT PRECIP VALUES REMAIN GENERALLY ON THE LOW SIDE...SO NOT EXPECTING SIGNIFICANT SNOWFALL AT THIS TIME. AS FOR TEMPS...HIGHS IN THE TEENS OVER NORTH CENTRAL COUNTIES AND TWENTIES OVER CENTRAL AND SOUTHWEST MT WILL PERSIST THROUGH THIS FORECAST PERIOD. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 34 45 27 36 / 20 30 10 10 CTB 31 42 23 34 / 10 30 10 20 HLN 31 40 23 32 / 30 50 40 20 BZN 29 40 20 29 / 20 50 60 20 WEY 25 33 17 21 / 60 90 90 20 DLN 32 39 16 25 / 20 60 50 10 HVR 21 39 22 35 / 10 20 20 10 LWT 32 43 24 33 / 10 20 30 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY FROM 11 AM TUESDAY TO MIDNIGHT MST TUESDAY NIGHT BEAVERHEAD...GALLATIN...MADISON. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 13, 9:42 PM MST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 942 PM MST MON DEC 13 2010 MTZ009-010-048-150445- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 942 PM MST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS ALSO IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS FROM NOON MST TUESDAY UNTIL 5 AM MST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-013-044>047-049-051-150445- HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON- FERGUS- 942 PM MST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN ACROSS THE PLAINS OF NORTH CENTRAL MONTANA TUESDAY MORNING. IF FREEZING RAIN DOES OCCUR ACROSS THIS AREA...ROAD TRAVEL WILL LIKELY BECOME HAZARDOUS DUE TO ICY AND SLIPPERY CONDITIONS.. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-150445- BEAVERHEAD-MADISON-GALLATIN- 942 PM MST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT ACROSS PORTIONS OF SOUTHWEST MONTANA FROM 11 AM MST TUESDAY UNTIL MIDNIGHT MST TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ012-014-050-052>054-150445- CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN- JEFFERSON-BROADWATER-MEAGHER- 942 PM MST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.